Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 27, NWS Medford, OR

May 6, 2017

NWS Medford, OR issued this gale warning at May 6, 2017, 2:25 AM PDT. It took effect at May 6, 2017, 1:34 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2017, 2:25 AM PDT (09:25 UTC)
In effect from
May 6, 2017, 1:34 PM PDT
Expired
May 8, 2017, 2:00 AM PDT
In force
36 hr
Issued by
NWS Medford, OR

The text

As transmitted.

698 
WHUS76 KMFR 060925
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
225 AM PDT SAT MAY 6 2017


PZZ356-376-062300-
/O.CON.KMFR.SC.Y.0049.000000T0000Z-170508T0600Z/
/O.EXT.KMFR.SE.W.0035.170506T1200Z-170508T0600Z/
/O.UPG.KMFR.GL.A.0017.170507T2100Z-170508T0600Z/
/O.NEW.KMFR.GL.W.0027.170507T0000Z-170508T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
225 AM PDT SAT MAY 6 2017


...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WATCH TO A WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 11 PM PDT SUNDAY.  

* WINDS...NORTH 25 TO 35 KT LATE THIS AFTERNOON THROUGH SUNDAY
  EVENING. WINDS WILL BRIEFLY DIMINISH TONIGHT INTO SUNDAY
  MORNING.  

* SEAS...STEEP TO VERY STEEP 10 TO 11 FT...INCREASING TO 11 TO 13
  FEET TONIGHT THROUGH SUNDAY EVENING. 

* AREAS AFFECTED...WARNING LEVEL SEAS ARE EXPECTED SOUTH OF GOLD
  BEACH BEYOND 5 NM FROM SHORE EARLY THIS MORNING...THEN MOST
  AREAS BEYOND 5 NM FROM SHORE LATE SATURDAY AFTERNOON THROUGH
  SUNDAY EVENING. GALES ARE EXPECTED BEYOND 7 NM FROM SHORE SOUTH
  OF GOLD BEACH LATE THIS AFTERNOON THROUGH SUNDAY EVENING.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-370-062300-
/O.CON.KMFR.SC.Y.0049.170507T0000Z-170508T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
225 AM PDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM PDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...STEEP AT 10 TO 11 FT. 

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
828 
WHUS76 KMFR 062034
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
134 PM PDT SAT MAY 6 2017


PZZ350-370-070945-
/O.EXT.KMFR.SC.Y.0049.170506T2034Z-170508T1200Z/
/O.EXB.KMFR.SE.W.0035.170507T0000Z-170508T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
134 PM PDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT MONDAY. 

* WINDS...NORTH 15 TO 25 KT THROUGH SUNDAY NIGHT, WITH STRONGER
  WINDS OF 20 TO 30 KT LATE AFTERNOON AND EVENINGS ON SATURDAY 
  AND SUNDAY.

* SEAS...STEEP 8 TO 9 FT...BECOMING SHORT PERIOD, STEEP TO VERY
  STEEP 8 TO 11 FT SEAS LATE THIS AFTERNOON THROUGH SUNDAY NIGHT.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY LEVEL CONDITIONS THIS AFTERNOON. THEN VERY STEEP
  WARNING LEVEL SEAS WILL AFFECT AREAS SOUTH OF CHARLESTON BEYOND
  5 NM FROM SHORE AND NEAR CAPE BLANCO LATE THIS AFTERNOON THROUGH
  SUNDAY NIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-070945-
/O.EXT.KMFR.GL.W.0027.170506T2034Z-170508T1200Z/
/O.EXT.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
/O.EXT.KMFR.SC.Y.0049.000000T0000Z-170508T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
134 PM PDT SAT MAY 6 2017

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...NORTH 25 TO 35 KT THIS AFTERNOON THROUGH SUNDAY
  EVENING...THEN NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT SUNDAY
  NIGHT.  

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP 8 TO 11 FT SEAS THIS 
  AFTERNOON...INCREASING TO 9 TO 12 FT LATE THIS AFTERNOON AND 
  EVENING AND CONTINUING THROUGH SUNDAY NIGHT.

* AREAS AFFECTED...WARNING LEVEL SEAS WILL AFFECT AREAS FROM PORT
  ORFORD SOUTHWARD BEYOND 5 NM FROM SHORE AND NEAR CAPES THIS
  AFTERNOON...THEN WILL AFFECT ALL AREAS BEYOND 3 NM FROM SHORE
  AND NEAR CAPES LATE THIS AFTERNOON THROUGH SUNDAY NIGHT. GALES
  WILL AFFECT AREAS BEYOND 7 NM FROM SHORE FROM CAPE SEBASTIAN
  SOUTH THROUGH SUNDAY MORNING THEN AREAS BEYOND 5 NM FROM SHORE 
  FROM GOLD BEACH SOUTH SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. 
  ELSEWHERE, NEAR SHORE EXPECT SMALL CRAFT ADVISORY LEVEL 
  CONDITIONS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-070945-
/O.EXT.KMFR.GL.W.0027.170506T2034Z-170508T1200Z/
/O.EXT.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
/O.EXT.KMFR.SC.Y.0049.000000T0000Z-170507T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
134 PM PDT SAT MAY 6 2017

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...NORTH 25 TO 35 KT THIS AFTERNOON THROUGH SUNDAY
  EVENING...THEN BECOMING 20 TO 30 KT WITH GUSTS TO 35 KT SUNDAY 
  NIGHT.

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP SEAS OF 9 TO 12
  FT...INCREASING TO VERY STEEP 10 TO 13 FT SEAS LATE THIS
  AFTERNOON AND THIS EVENING TONIGHT AND CONTINUING THROUGH 
  SUNDAY NIGHT.

* AREAS AFFECTED...WARNING LEVEL SEAS WILL AFFECT AREAS FROM PORT
  ORFORD SOUTHWARD THIS AFTERNOON THEN WARNING LEVEL SEAS WILL
  AFFECT ALL AREAS LATE THIS AFTERNOON THROUGH SUNDAY NIGHT. GALES
  WILL AFFECT AREAS FROM CAPE SEBASTIAN SOUTHWARD THIS AFTERNOON.
  THROUGH SUNDAY MORNING THEN AREAS FROM GOLD BEACH SOUTHWARD 
  SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
648 
WHUS76 KMFR 070225
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
725 PM PDT SAT MAY 6 2017


PZZ356-071530-
/O.CON.KMFR.GL.W.0027.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SC.Y.0049.000000T0000Z-170508T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
725 PM PDT SAT MAY 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS OF 40 KT THIS EVENING 
  THROUGH SUNDAY EVENING...THEN NORTH 20 TO 30 KT WITH GUSTS UP TO
  35 KT SUNDAY NIGHT. 

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP OF 9 TO 12 FT THIS 
  EVENING THROUGH SUNDAY NIGHT. 

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT ALL
  AREAS BEYOND 3 NM FROM SHORE AND NEAR CAPES THROUGH SUNDAY
  NIGHT. GALES WILL AFFECT AREAS BEYOND 5 NM FROM SHORE SOUTH OF
  GOLD BEACH THROUGH SUNDAY MORNING THEN AREAS BEYOND 5 NM FROM 
  SHORE SOUTH OF PORT ORFORD SUNDAY AFTERNOON THROUGH SUNDAY 
  NIGHT. ELSEWHERE, NEAR SHORE EXPECT SMALL CRAFT ADVISORY LEVEL 
  CONDITIONS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-071530-
/O.CON.KMFR.GL.W.0027.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
725 PM PDT SAT MAY 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

* WINDS...NORTH 25 TO 35 KT THROUGH SUNDAY EVENING...THEN 
  BECOMING 20 TO 30 KT WITH GUSTS TO 35 KT SUNDAY NIGHT. 

* SEAS...SHORT PERIOD, VERY STEEP 10 TO 13 FT SEAS THROUGH SUNDAY
  NIGHT. 

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT ALL
  AREAS THROUGH SUNDAY NIGHT. GALES WILL AFFECT AREAS SOUTH OF
  GOLD BEACH THROUGH SUNDAY MORNING, THEN AREAS SOUTH OF PORT 
  ORFORD SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-370-071530-
/O.CON.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SC.Y.0049.000000T0000Z-170508T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
725 PM PDT SAT MAY 6 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT WILL CONTINUE
  THROUGH SUNDAY NIGHT, WITH STRONGER WINDS OF 20 TO 30 KT IN THE
  AFTERNOON AND EVENINGS. 

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP 8 TO 11 FT SEAS 
  THROUGH SUNDAY NIGHT. 

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT 
  AREAS SOUTH OF CHARLESTON BEYOND 5 NM FROM SHORE AND NEAR CAPE 
  BLANCO THROUGH SUNDAY NIGHT. SMALL CRAFT ADVISORY LEVEL 
  CONDITIONS WILL AFFECT AREAS FROM CHARLESTON NORTH THROUGH 
  SUNDAY NIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
670 
WHUS76 KMFR 070927
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
227 AM PDT SUN MAY 7 2017


PZZ356-072300-
/O.CON.KMFR.GL.W.0027.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SC.Y.0049.000000T0000Z-170508T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
227 AM PDT SUN MAY 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT 
MONDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS OF 40 KT THROUGH THIS
  EVENING...THEN NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT TONIGHT.
 
* SEAS...SHORT PERIOD, STEEP TO VERY STEEP OF 9 TO 12 FT THROUGH
  TONIGHT.
 
* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT ALL
  AREAS BEYOND 3 NM FROM SHORE AND NEAR CAPES THROUGH SUNDAY
  NIGHT. GALES WILL AFFECT AREAS BEYOND 5 NM FROM SHORE SOUTH OF
  GOLD BEACH THIS MORNING...THEN AREAS BEYOND 5 NM FROM SHORE
  SOUTH OF PORT ORFORD THIS AFTERNOON THROUGH TONIGHT. ELSEWHERE,
  NEAR SHORE EXPECT SMALL CRAFT ADVISORY LEVEL CONDITIONS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-072300-
/O.CON.KMFR.GL.W.0027.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
227 AM PDT SUN MAY 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

* WINDS...NORTH 25 TO 35 KT THROUGH THIS EVENING...THEN BECOMING
  20 TO 30 KT WITH GUSTS TO 35 KT TONIGHT. 

* SEAS...SHORT PERIOD, VERY STEEP 10 TO 13 FT SEAS THROUGH 
  SUNDAY NIGHT. 

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT ALL
  AREAS THROUGH SUNDAY NIGHT. GALES WILL AFFECT AREAS SOUTH OF
  GOLD BEACH THIS MORNING, THEN AREAS SOUTH OF PORT ORFORD THIS
  AFTERNOON THROUGH TONIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-370-072300-
/O.CON.KMFR.SE.W.0035.000000T0000Z-170508T1200Z/
/O.CON.KMFR.SC.Y.0049.000000T0000Z-170508T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
227 AM PDT SUN MAY 7 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT 
MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT WILL CONTINUE 
  THROUGH SUNDAY NIGHT, WITH STRONGER WINDS OF 20 TO 30 KT IN 
  THE AFTERNOON AND EVENINGS. 

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP 8 TO 11 FT SEAS 
  THROUGH SUNDAY NIGHT. 

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT 
  AREAS SOUTH OF CHARLESTON BEYOND 5 NM FROM SHORE AND NEAR CAPE 
  BLANCO THROUGH SUNDAY NIGHT. SMALL CRAFT ADVISORY LEVEL 
  CONDITIONS WILL AFFECT AREAS FROM CHARLESTON NORTH THROUGH 
  SUNDAY NIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
322 
WHUS76 KMFR 072146
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PDT SUN MAY 7 2017


PZZ356-081100-
/O.EXT.KMFR.GL.W.0027.000000T0000Z-170508T0900Z/
/O.EXT.KMFR.SE.W.0035.000000T0000Z-170508T1800Z/
/O.EXT.KMFR.SC.Y.0049.000000T0000Z-170510T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
246 PM PDT SUN MAY 7 2017

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... 

* WINDS...NORTH 25 TO 35 KT WITH GUSTS OF 40 KT...DECREASING 20 TO
  30 KT WITH OCCASIONAL GUSTS TO 35 KT EARLY MONDAY MORNING. SMALL
  CRAFT ADVISORY LEVEL WINDS WILL CONTINUE MONDAY MORNING THROUGH
  TUESDAY EVENING.

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP OF 9 TO 12 FT THROUGH
  MONDAY MORNING. STEEP SEAS OF 7 TO 10 FEET ARE EXPECTED LATE
  MONDAY MORNING THROUGH TUESDAY EVENING. STEEP SEAS WILL BE A MIX
  OF WIND SEAS AND BUILDING WEST SWELL MONDAY AFTERNOON THROUGH
  TUESDAY.

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT ALL
  AREAS BEYOND 3 NM FROM SHORE AND NEAR CAPES THROUGH MONDAY
  MORNING. GALES WILL AFFECT AREAS BEYOND 5 NM FROM SHORE SOUTH OF
  PORT ORFORD THIS AFTERNOON THROUGH TONIGHT. ELSEWHERE, NEAR
  SHORE EXPECT SMALL CRAFT ADVISORY LEVEL CONDITIONS. SMALL CRAFT
  ADVISORY LEVEL CONDITIONS WILL AFFECT MOST AREAS LATE MONDAY
  MORNING THROUGH TUESDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-081100-
/O.EXT.KMFR.GL.W.0027.000000T0000Z-170508T0900Z/
/O.EXT.KMFR.SE.W.0035.000000T0000Z-170508T1800Z/
/O.NEW.KMFR.SC.Y.0050.170508T0900Z-170510T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
246 PM PDT SUN MAY 7 2017

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 11 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 11 PM PDT
TUESDAY. 

* WINDS...NORTH 25 TO 35 KT WITH GUSTS OF 40 KT...DECREASING 20 TO
  30 KT WITH OCCASIONAL GUSTS TO 35 KT EARLY MONDAY MORNING. SMALL
  CRAFT ADVISORY LEVEL WINDS WILL CONTINUE MONDAY MORNING THROUGH
  TUESDAY EVENING.

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP OF 10 TO 12 FT THROUGH
  MONDAY MORNING. STEEP SEAS OF 7 TO 10 FEET ARE EXPECTED LATE 
  MONDAY MORNING THROUGH TUESDAY EVENING. STEEP SEAS WILL BE A MIX
  OF WIND SEAS AND BUILDING WEST SWELL MONDAY AFTERNOON THROUGH 
  TUESDAY.

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT ALL
  AREAS THROUGH TONIGHT...THEN AREAS SOUTH OF PORT ORFORD MONDAY
  MORNING. GALES WILL AFFECT AREAS SOUTH OF PORT ORFORD THROUGH
  TONIGHT. SMALL CRAFT ADVISORY LEVEL CONDITIONS WILL IMPACT MOST
  THE AREA LATE MONDAY MORNING THROUGH TUESDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-081100-
/O.EXT.KMFR.SE.W.0035.000000T0000Z-170508T0900Z/
/O.EXT.KMFR.SC.Y.0049.000000T0000Z-170508T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
246 PM PDT SUN MAY 7 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY MORNING

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT WILL CONTINUE
  THROUGH TONIGHT...LOWERING TO 15 TO 20 KT EARLY MONDAY MORNING.

* SEAS...SHORT PERIOD, STEEP TO VERY STEEP 8 TO 10 FT SEAS THROUGH
  TONIGHT. HIGHEST SEAS ARE EXPECTED SOUTH OF CHARLESTON. STEEP
  SEAS OF 7 TO 9 FEET ARE EXPECTED TO DEVELOP EARLY MONDAY
  MORNING...THEN SEAS WILL BECOME LESS STEEP AND LOWER BELOW SMALL
  CRAFT LEVELS LATE MONDAY MORNING. 

* AREAS AFFECTED...VERY STEEP WARNING LEVEL SEAS WILL AFFECT AREAS
  SOUTH OF CHARLESTON BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO
  THROUGH TONIGHT. SMALL CRAFT ADVISORY LEVEL CONDITIONS WILL
  AFFECT AREAS FROM CHARLESTON NORTH THROUGH TONIGHT...THEN WILL
  IMPACT ALL AREAS EARLY MONDAY MORNING THROUGH LATE MONDAY
  MORNING.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 6, 2:00 AM PDT, 25 minutes earlier.

Area forecast discussion, May 6, 2:00 AM PDT, 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
200 AM PDT Sat May 6 2017

.DISCUSSION...06/00Z NAM/GFS/EC in.

A deep upper level long wave trough is now moving into the west
coast. It is shearing and as it moves through Saturday into
Sunday...it will leave a cutoff low over Southern California.
Light showers will persist into Saturday afternoon...then
diminish Saturday evening as a long wave ridge noses into the area
between the residual trough and the cutoff low.

Saturday highs will be around 10 degrees below normal over most
of the area. One notable exception will be the south coast around
Brookings, where the beginnings of a Chetco effect will warm
temperature to 5 to 10 degrees above normal.

Low level easterly flow will develop Saturday night and continue
through Monday night. Therefore Saturday night through Tuesday
look to be dry.

The clearing skies will make Saturday night into Sunday morning
quite cool. Isolated frost develop in western valleys...including
portions of the Rogue, Illinois, Applegate and Shasta valleys.
Winds will also be light in protected valley locations, which
would support the development of frost. Breezy conditions will
develop over the mountains and some higher valley locations
Sunday morning...especially over the south Coast Range.

Sunday will be warmer everywhere with highs near normal to around
5 degrees below normal. The exception will once again be along
the south coast, where the Chetco effect will be stronger with
highs around 15 degrees above normal. Monday highs inland will be
around 5 degrees above normal except near normal along the north
coast and once again around 15 degrees above normal along the
south coast. Tuesday highs will be warmer still inland...around 10
degrees above normal. The return of onshore flow will keep
temperatures near normal along the coast.

The cutoff low...and the ridge to the northwest of it...will both
move off to the east. The ridge axis will break to the east of the
Medford CWA Tuesday night.

Long term discussion from the Friday afternoon AFD...Wednesday
through Friday. For Wednesday through Friday, there is general
agreement on the large scale evolution of the pattern but
disagreement on the timing, track, and strength of a series of
disturbances that will be associated with a broad upper level
trough moving southeastward out of the Gulf of Alaska. Wednesday
will likely begin a transition. The probability of precipitation
on Wednesday has been lowered with the ECMWF and a majority of the
GFS ensemble members holding rain with the first associated front
offshore through the day. Model uncertainty increases beyond
Wednesday but the probability of precipitation also increases. The
main uncertainty related to the aforementioned model differences
is whether the late week weather will be generally cool and
showery with mainly light intensity precipitation or if the
systems will be stronger and wetter. Late week temperatures are
likely to trend lower...at least back to near normal. -DW

&&

.AVIATION...06/06Z TAF CYCLE...Scattered showers will linger tonight
into Saturday morning as an upper trough moves through the forecast
area. This will result in variable ceilings and visibilities with
areas of MVFR ceilings likely from the Cascades east. West of the
Cascades, lingering low level moisture and isolated showers will
result in areas of valley and coastal MVFR cigs tonight into
Saturday morning. Mountain obscurations are expected through
Saturday morning. By late Saturday morning, most locations should
become VFR as a drier air mass moves in. Gusty north to northwest
winds are expected in most places Saturday afternoon. -CC

&&

.MARINE...Updated 200 AM PDT Saturday, 6 May 2017...High pressure
offshore and a thermal trough at the coast will bring increasing
northerly winds through the weekend. The latest buoy observations
(Buoy 27) and the latest ASCAT pass are showing solid small craft
conditions for the southern waters. Buoy 15 were showing peak wind
gust near small craft, but they should remain below for the next few
hours before increasing. Made a few adjustments to the headlines for
today. Most notably to expand the coverage area of the hazardous
seas warning and small craft advisory.

The models now suggest gale force winds could be reached for the
southern waters late this afternoon through Sunday evening mainly
south of Gold Beach and about 7 NM from shore. Although winds will
briefly diminish later Saturday night into Sunday morning. Meanwhile
hazardous seas warning conditions are expected to expand northward
just west of Cape Blanco late this afternoon through Sunday evening
and therefore made adjustments to the coverage area. Elsewhere small
craft conditions are expected late this afternoon through Sunday
evening. There's even a chance these conditions could carry over
into Monday morning, but confidence was not high enough to extend
the end time of the headlines. Please see MWWMFR for more details.
-Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Gale Watch from Sunday afternoon through
        Sunday evening for PZZ356-376.
     Small Craft Advisory until 11 PM PDT Sunday for PZZ356-376.
     Hazardous Seas Warning from 5 AM Saturday to 2 PM PDT Sunday for
        PZZ356-376.
     Small Craft Advisory from 5 PM Saturday to 11 PM PDT Sunday for
        PZZ350-370.

15/15/10

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.